MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD
Model Number 518-067
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's weight is unobtainable from the site.(b)(4) selected as the adverse event and patient's death is reported in mdr 1721279-2019-00030.This mdr is being submitted to capture the malfunction of the lld only.The lld was discarded by the site.Therefore, a device evaluation cannot be conducted.
 
Event or Problem Description
A philips representative reported that a cardiac lead management procedure commenced.The lead extraction was being performed due to "noise" on the right ventricular (rv) lead.The operative plan was to remove the current cardiac implantable electronic device (cied) and implant a different device.The physician opened the pocket and dissected out the lead.When he took an xray image it was seen that the lead was attached from the clavicle.He then used a spectranetics lead locking device (lld) ez 518-067 which was deployed successfully.Then he used a 13fr spectranetics tightrail rotating dilator sheath.The tightrail advanced, but stopped at the clavicle.From this point, the sheath advanced slowly and with difficulty.The tightrail sheath and the outer sheath were advanced just past the superior vena cava (svc).At this point, despite putting tension on the spectranetics lld ez, the lead did not appear to straighten.At this point it was thought that the lld had slipped back from the tip of the lead.The physician attempted to further manipulate the tightrail sheath and the lld snapped.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
LLD
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8388565
Report Number1721279-2019-00031
Device Sequence Number2242146
Product Code DRB
UDI-Device Identifier00813132023065
UDI-Public00813132023065
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-067
Device Catalogue Number518-067
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Date Report Sent to FDA01/01/2005